Hail, Waseca
- When
- May 8, 10:41 AM CST
- Where
- Waseca County, 8.31 mi N of Waseca
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.200, -93.490
Several rounds of thunderstorms occurred Thursday afternoon and evening as warm air surged northward across the Plains, and into the Upper Midwest. A warm front extended across far southern Minnesota.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MPX wrote it up.
Several rounds of thunderstorms occurred Thursday afternoon and evening as warm air surged northward across the Plains, and into the Upper Midwest. A warm front extended across far southern Minnesota. Two tornadoes formed along this front near St. James and Butternut, and moved northeast across parts of Watonwan and Blue Earth Counties. Another complex of severe thunderstorms developed near Waseca, and moved northeast across the southern Metro area, and into west central Wisconsin. Several reports of damaging winds occurred with this bow type thunderstorm complex Thursday afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at May 8, 6:03 AM CST, 4 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 703 AM CDT THU MAY 8 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 443 AM CDT THU MAY 8 2014 VERY UNSTABLE ENVIRONMENT WITH PLENTY OF UPPER LIFT ASSOCIATED A BROAD UPPER TROUGH WORKING ACROSS THE PLAINS IS IN PLACE THIS MORNING. AS A RESULT...ANY SORT OF LIFT HAS RESULTED IN THE DEVELOPMENT OF FAIRLY STRONG CONVECTION ALL NIGHT FROM THE UPPER MS VALLEY ALL THE WAY DOWN TO CENTRAL TX. THIS ACTIVITY IS OCCURRING ON THE FRINGE OF THE H7 THERMAL RIDGE AND ALSO WITHIN A ZONE OF STRONG H85-H7 FGEN. FEEDING ALL OF THIS HAS BEEN A 30-50KT LLJ. WITH THE RAP SHOWING THIS LLJ WEAKENING OVER THE NEXT FEW HOURS...GENERALLY AGREE WITH HIRES MODELS DEPICTION OF THE ACTIVITY TO OUR SW WEAKENING SIGNIFICANTLY AS IT PUSHES NORTHEAST THROUGH THE AREA THIS MORNING. THIS MORNINGS ACTIVITY WILL IMPACT POTENTIAL SEVERE WEATHER THIS AFTERNOON IN TERMS OF IMPACTING THE DEGREE OF HEATING AND INSTABILITY WE SEE BUILD BACK THIS AFTERNOON. THIS MANIFESTS ITSELF IN THE FORM OF DIFFERING CONVECTIVE INITIATION TIMES SEEN WITH THE HIRES MODELS WHICH RANGES ANYWHERE FROM 17Z TO AS LATE AS 21Z. SO REALLY APPEARS THIS IS A QUESTION OF WHEN DO STORMS OCCUR...NOT WILL THEY BE ABLE TO COME BACK IN THE WAKE OF MORNING CLOUDS. MODELS HAVE FINALLY COME INTO FAIRLY GOOD AGREEMENT WITH RESPECT TO TIMING/TRACK OF THE SFC LOW TODAY WITH AROUND A 997 MB SFC COMING UP TO NEAR THE MARSHALL AREA AT 00Z...TRACKING TO AROUND THE BRAINERD LAKES AREA BY 6Z. THE WARM FRONT...WHICH AT 4 AM WAS STILL ACROSS NRN IA...BY 00Z WILL BE NEAR A RWF OVER THE THE NRN TWIN CITIES METRO. ALONG AND SOUTH OF THIS WARM FRONT...WE WILL HAVE A VERY FAVORABLE ENVIRONMENT FOR SUPERCELLS AND THEREFORE ALL MODES OF SEVERE WEATHER. NEAR THE SFC LOW AND ITS ASSOCIATED FRONTS...THE NAM SHOWS 0-3KM CAPE IN EXCESS OF 250 J/KG THAT IS COINCIDENT WITH NEAR 30 KTS OF 0-1KM SHEAR AND 0-1 KM HELICITY UP OVER 200 M2/S2. REALLY THE BIGGEST ISSUE WE MAY HAVE IS DO WE HAVE TOO MUCH UPPER LEVEL LIFT GIVEN ALL OF THE FORCING. COULD BE THE POTENTIAL THAT WE ARE NOT ABLE TO FOCUS ACTIVITY AND INSTEAD END UP WITH WIDESPREAD CONVECTIVE DEVELOPMENT THAT LACKS FOCUS WITH A LOWER SEVERE POTENTIAL AS A RESULT. AT ANY RATE...GIVEN SHEAR AND INSTABILITY FORECAST COINCIDENT WITH A SFC LOW AND WARM FRONT BEING DRAPED ACROSS THE AREA DURING PEAK HEATING...CAN NOT ARGUE AT ALL WITH THE MODERATE RISK IN THE DAY ONE CONVECTIVE OUTLOOK. AS FOR WHAT IS EXPECTED...BASED ON HI-RES MODELS...STORMS LOOK TO DEVELOP BETWEEN 18Z AND 20Z OUT IN SW MN...THEN RAPIDLY BUILD NORTH AND EAST...REACHING THE I-35 CORRIDOR BETWEEN 22Z AND 00Z. TIMING WISE...WE COULD HAVE SIGNIFICANT ISSUES AS SCHOOLS OUR LETTING OUT WEST OF THE TWIN CITIES...WITH ACTIVITY REACHING THE METRO DURING THE EVENING RUSH. TONIGHT...THIS ACTIVITY QUICKLY MOVES OUT OF WRN WI BY 06Z WITH STRONG WEST WINDS DEVELOPING BEHIND THE COLD FRONT. WILL HAVE WRAP AROUND SHOWERS AS WELL THAT WILL BE LABELED MORE FOR THE NW MPX CWA. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 443 AM CDT THU MAY 8 2014 SHOWERS WILL DIMINISH FROM SOUTHWEST TO NORTHEAST ON FRIDAY AS THE STORM SYSTEM THAT IS MOVING INTO THE FA TODAY FROM THE CENTRAL PLAINS PUSHES NORTH OF THE GREAT LAKES. FRIDAY NIGHT REMAINS OUR ONE DRY PERIOD IN THE LONGER TERM AS A RIDGE OF HIGH PRESSURE MOVES BY. THE BALANCE OF THE LONGER TERM (SATURDAY THROUGH WEDNESDAY) WILL FEATURE MORE WET WEATHER AS NORTHERN AND SOUTHERN STREAM ENERGY COME TOGETHER JUST EAST OF THE CONTINENTAL DIVIDE. THE LARGE UPPER TROUGH THAT DEVELOPS BY LATE IN THE WEEKEND WILL SLOWLY PROGRESS TO THE MISSISSIPPI VALLEY REGION BY THE MIDDLE OF NEXT WEEK. THE THREAT FOR RAIN WILL SPREAD IN FROM THE SOUTHWEST ON SATURDAY WITH A MORE WIDESPREAD RAIN SUNDAY/SUNDAY NIGHT. MONDAY REMAINS A DAY OF INTEREST FOR CONVECTIVE POTENTIAL. AT THIS POINT...BOTH THE GFS AND EC BRING A SURFACE LOW FROM THE SOUTHERN PLAINS TO THE WESTERN GREAT LAKES IN THE MONDAY TO TUESDAY TIME FRAME. THIS WOULD SUGGEST THE BEST POTENTIAL FOR STRONG TO SEVERE STORMS WOULD BE EAST AND SOUTH OF OUR FA. BEYOND TUESDAY...IT WILL BE TURNING MUCH COLDER WITH THE UPPER TROUGH OVERHEAD. HIGHS WILL ONLY BE IN THE 50S. LOWS WILL BE DROPPING INTO THE MIDDLE 30S WHICH WILL OPEN THE DOOR FOR FROST POTENTIAL FROM WEDNESDAY INTO THE FOLLOWING WEEKEND. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING) ISSUED AT 648 AM CDT THU MAY 8 2014 LOOKING AT THE POTENTIAL FOR THREE ROUNDS OF CONVECTION THIS PERIOD. FIRST IS ONGOING AND WILL LIFT THROUGH TERMINALS THROUGH ABOUT 16Z. THIS IS MAINLY SHRA WITH EMBEDDED TSRA...BUT HAS HELPED USHER IN THE MVFR CIGS THE GFSLAMP HAS BEEN ADVERTISING DEVELOPING FOR WELL OVER THE PAST 24 HOURS. ROUND TWO IS PICKED UP BY THE HRRR AND IS ASSOCIATED WITH A WAVE DOWN BY SIOUX CITY AND THIS IS HIGHLIGHTED IN TAFS WITH CURRENT TSRA TEMPO GROUPS. ROUND THREE WOULD COME WITH THE SFC LOW/COLD FRONT...AND THAT WILL START IN SW AROUND 21Z. CONFIDENCE GRADUALLY DECREASES WITH EACH SUCCESSIVE ROUND. AS THE LOW AND WARM FRONT FINALLY APPROACH...LOW CLOUDS HAVE FINALLY BEEN ABLE TO TAKE HOLD AND EXPECT AXN/STC TO REMAIN SOCKED IN THIS WHOLE PERIOD. TOWARD THE END OF THE TAF...WRAP AROUND BAND OF SHOWERS WILL START APPROACHING THE NW MPX AREA...WITH -SHRA RETURNING TO AXN. BESIDE THE -SHRA THIS WRAP AROUND BAND HAS LIFR CIGS ACROSS THE DAKOTAS SO DO EXPECT WRN TERMINALS TO END THE TAFS AT LEAST IFR. KMSP...FIRST ROUND OF -SHRA ISO TSRA WILL IMPACT THE FIELD THROUGH 14/15Z. SECOND ROUND LOOKS TO COME IN BETWEEN 20Z AND 23Z AS THE TEMPO GROUP HAS. WITH ROUND 3 POSSIBLE WITH THE COLD FROPA AROUND 3Z. MSP WILL BE ON THE EDGE OF THE MVFR SHIELD FOR MUCH OF THE DAY...BUT CIGS HAVE BEEN TRENDING HIGHER THAN GUIDANCE THE LAST TWO DAY...SO KEPT MSP VFR NOW FOR MUCH OF THE DAY...BUT WE CERTAINLY COULD SEE MORE STRATUS THAN INDICATED. CONFIDENCE IN MVFR CIGS ACTUALLY HIGHEST WITH MVFR CIGS WITH WRAP AROUND MOISTURE THAT SHOWS UP LATE TONIGHT. /OUTLOOK FOR KMSP/ FRI...MVFR AND CHC -SHRA EARLY...THEN VFR. WINDS W AT 10G20KTS. SAT...VFR. CHC -TSRA. WINDS SSE 10KTS. SUN...VFR. CHC -SHRA. WINDS SW TO NW 10-15 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...MPG LONG TERM...RAH AVIATION...MPG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 409 AM CDT THU MAY 8 2014 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 090915- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 409 AM CDT THU MAY 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA TODAY AND EARLY TONIGHT. THUNDERSTORMS THIS MORNING HAVE THE CAPABILITY TO PRODUCE LARGE HAIL AND DAMAGING WINDS...WHILE STORMS THIS AFTERNOON AND EVENING COULD PRODUCE LARGE HAIL...DAMAGING WINDS ALONG WITH A FEW TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EARLY TONIGHT.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1020 AM CDT THU MAY 8 2014
MNZ091-092-081545-
FARIBAULT-MARTIN-
1020 AM CDT THU MAY 8 2014
...THUNDERSTORMS MOVING OVER FARIBAULT AND MARTIN COUNTIES THROUGH
1045 AM CDT...
AT 1017 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 8 MILES EAST OF FAIRMONT...OR 31 MILES SOUTH OF MADELIA.
THIS STORM WAS MOVING NORTHEAST AT 45 MPH.
ONE HALF INCH DIAMETER HAIL IS EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
EAST CHAIN.
HUNTLEY.
WINNEBAGO.
DELAVAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
&&
LAT...LON 4384 9423 4385 9392 4380 9386 4353 9431
4359 9438
TIME...MOT...LOC 1520Z 224DEG 40KT 4363 9427PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1039 AM CDT THU MAY 8 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM HAIL 4 E ELLSWORTH 44.74N 92.41W
05/08/2014 E0.50 INCH PIERCE WI COCORAHS
TIME WAS ESTIMATED. HAIL COVERED DECK.
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1043 AM CDT THU MAY 8 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM HAIL 7 SSW CHOKIO 45.48N 96.23W
05/07/2014 M2.75 INCH STEVENS MN TRAINED SPOTTER
0704 PM HAIL 2 WSW MADELIA 44.04N 94.46W
05/07/2014 M1.00 INCH WATONWAN MN TRAINED SPOTTER
0704 PM HAIL MADELIA 44.05N 94.42W
05/07/2014 M0.88 INCH WATONWAN MN LAW ENFORCEMENT
0716 PM HAIL 1 SSE PLEASANT LAKE 45.48N 94.28W
05/07/2014 M0.75 INCH STEARNS MN TRAINED SPOTTER
LOCATED A FEW MILES SOUTHWEST OF ST CLOUD.
0744 PM HAIL 1 S NEW ULM 44.30N 94.46W
05/07/2014 M0.75 INCH BROWN MN PUBLIC
0805 PM HAIL TRUMAN 43.83N 94.44W
05/07/2014 M0.75 INCH MARTIN MN LAW ENFORCEMENT
0829 PM HAIL 3 SE PRINCETON 45.54N 93.55W
05/07/2014 M0.75 INCH SHERBURNE MN TRAINED SPOTTER
0834 PM HAIL 1 E LEWISVILLE 43.92N 94.42W
05/07/2014 M1.00 INCH WATONWAN MN PUBLIC
RELAYED VIA MANKATO TV.
0837 PM HAIL MADELIA 44.05N 94.42W
05/07/2014 M0.88 INCH WATONWAN MN LAW ENFORCEMENT
0848 PM HAIL MANKATO 44.17N 93.99W
05/07/2014 M0.75 INCH BLUE EARTH MN TRAINED SPOTTER
0900 PM HAIL 4 E MANKATO 44.17N 93.91W
05/07/2014 M0.88 INCH BLUE EARTH MN CO-OP OBSERVER
TIME ESTIMATED
0900 PM HAIL 5 S MANKATO 44.09N 93.99W
05/07/2014 M1.50 INCH BLUE EARTH MN COUNTY OFFICIAL
0906 PM HAIL MANKATO 44.17N 93.99W
05/07/2014 M1.00 INCH BLUE EARTH MN TRAINED SPOTTER
0921 PM HAIL SW LAKE CRYSTAL 44.10N 94.22W
05/07/2014 M1.00 INCH BLUE EARTH MN TRAINED SPOTTER
MUCH OF THE HAIL THE SIZE OF NICKELS.
0922 PM HAIL LAKE CRYSTAL 44.10N 94.22W
05/07/2014 M1.25 INCH BLUE EARTH MN PUBLIC
REPORTED THROUGH SOCIAL MEDIA.
0940 PM HAIL KINGSTON 45.20N 94.31W
05/07/2014 M0.75 INCH MEEKER MN TRAINED SPOTTER
1022 PM HAIL 2 S JANESVILLE 44.09N 93.71W
05/07/2014 M0.75 INCH WASECA MN LAW ENFORCEMENT
HAILED FOR 10 MINUTES PRIOR TO END TIME OF
REPORT.
1022 PM HAIL 3 E WASECA 44.08N 93.44W
05/07/2014 M0.88 INCH WASECA MN LAW ENFORCEMENT
1023 PM HAIL 1 NW WASECA 44.09N 93.52W
05/07/2014 M0.88 INCH WASECA MN LAW ENFORCEMENT
DIME SIZE HAIL NOTED AS WELL.
1027 PM HAIL 6 NW WASECA 44.14N 93.58W
05/07/2014 E1.00 INCH WASECA MN TRAINED SPOTTER
1041 PM HAIL HENDERSON 44.53N 93.91W
05/07/2014 M0.75 INCH SIBLEY MN TRAINED SPOTTER
1057 PM HAIL 2 NNW MORRISTOWN 44.26N 93.46W
05/07/2014 M1.00 INCH RICE MN TRAINED SPOTTER
1115 PM HAIL 3 W FARIBAULT 44.30N 93.34W
05/07/2014 M1.00 INCH RICE MN LAW ENFORCEMENT
OCCURRED AT CEDAR AND FRENCH LAKES.
1116 PM HAIL FARIBAULT 44.30N 93.27W
05/07/2014 M1.00 INCH RICE MN LAW ENFORCEMENT
1117 PM HAIL FARIBAULT 44.30N 93.27W
05/07/2014 M1.00 INCH RICE MN LAW ENFORCEMENT
1137 PM HAIL 1 S JORDAN 44.67N 93.61W
05/07/2014 M1.00 INCH SCOTT MN TRAINED SPOTTER
MUCH OF THE HAIL WAS BETWEEN DIME AND PENNY
SIZE.
1148 PM HAIL ELKO NEW MARKET 44.56N 93.33W
05/07/2014 M0.75 INCH SCOTT MN TRAINED SPOTTER
1152 PM HAIL 1 E ELLSWORTH 44.74N 92.46W
05/07/2014 M0.75 INCH PIERCE WI TRAINED SPOTTER
1200 AM HAIL LAKEVILLE 44.65N 93.25W
05/08/2014 M1.25 INCH DAKOTA MN TRAINED SPOTTER
1201 AM HAIL WSW LAKEVILLE 44.65N 93.26W
05/08/2014 M1.75 INCH DAKOTA MN TRAINED SPOTTER
MOST OF HAIL NICKEL SIZE.
1206 AM HAIL 5 WSW ROSEMOUNT 44.72N 93.16W
05/08/2014 M1.00 INCH DAKOTA MN COCORAHS
PEA TO QUARTER SIZED HAIL SHREDDED LEAVES.
LASTED FOR 9 MINUTES.
1206 AM HAIL LAKEVILLE 44.65N 93.25W
05/08/2014 M1.50 INCH DAKOTA MN TRAINED SPOTTER
1207 AM HAIL LAKEVILLE 44.65N 93.25W
05/08/2014 M2.75 INCH DAKOTA MN PUBLIC
REPORT RECEIVED VIA TWITTER.
1209 AM HAIL LAKEVILLE 44.65N 93.25W
05/08/2014 M1.50 INCH DAKOTA MN TRAINED SPOTTER
1210 AM HAIL LAKEVILLE 44.65N 93.25W
05/08/2014 M1.00 INCH DAKOTA MN PUBLIC
1211 AM HAIL PRIOR LAKE 44.73N 93.43W
05/08/2014 M0.75 INCH SCOTT MN PUBLIC
1217 AM HAIL EAGAN 44.82N 93.16W
05/08/2014 M0.75 INCH DAKOTA MN TRAINED SPOTTER
1217 AM HAIL APPLE VALLEY 44.74N 93.22W
05/08/2014 M0.88 INCH DAKOTA MN TRAINED SPOTTER
1229 AM HAIL EDEN PRAIRIE 44.85N 93.46W
05/08/2014 M0.88 INCH HENNEPIN MN TRAINED SPOTTER
1230 AM HAIL 4 E ELLSWORTH 44.74N 92.41W
05/08/2014 E0.50 INCH PIERCE WI COCORAHS
TIME WAS ESTIMATED. HAIL COVERED DECK.
1230 AM HAIL INVER GROVE HEIGHTS 44.83N 93.06W
05/08/2014 M0.75 INCH DAKOTA MN TRAINED SPOTTER
1245 AM HAIL ROBERTS 44.99N 92.55W
05/08/2014 E0.50 INCH ST. CROIX WI TRAINED SPOTTER
1254 AM HAIL RIVER FALLS 44.86N 92.62W
05/08/2014 E0.75 INCH PIERCE WI CO-OP OBSERVER
PEA TO DIME SIZED HAIL
&&
IRIS SYSTEMSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1048 AM CDT THU MAY 8 2014
MNZ083-084-081630-
BLUE EARTH-WASECA-
1048 AM CDT THU MAY 8 2014
...THUNDERSTORMS MOVING OVER BLUE EARTH AND WASECA COUNTIES THROUGH
1130 AM CDT...
AT 1047 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 13 MILES NORTH OF BLUE EARTH...OR 24 MILES SOUTH OF
MINNEOPA STATE PARK. THIS STORM WAS MOVING NORTHEAST AT 45 MPH.
HAIL UP TO NICKEL SIZE IS EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MAPLETON.
PEMBERTON.
ALMA CITY.
JANESVILLE.
WASECA AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
&&
LAT...LON 4385 9412 4420 9377 4420 9353 4406 9349
4384 9388
TIME...MOT...LOC 1549Z 223DEG 38KT 4384 9402SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1118 AM CDT THU MAY 8 2014
MNZ054-064-081700-
LAC QUI PARLE-YELLOW MEDICINE-
1118 AM CDT THU MAY 8 2014
...THUNDERSTORMS MOVING OVER LAC QUI PARLE AND YELLOW MEDICINE
COUNTIES THROUGH NOON CDT...
AT 1116 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 7 MILES NORTHEAST OF HENDRICKS. THIS STORM WAS MOVING
NORTHEAST AT 50 MPH.
HAIL UP TO DIME SIZE IS EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CANBY AIRPORT.
ST LEO.
PROVIDENCE.
DAWSON.
LAC QUI PARLE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
&&
LAT...LON 4507 9642 4506 9594 4498 9582 4495 9581
4494 9577 4493 9574 4462 9611 4462 9644
4463 9646 4473 9646
TIME...MOT...LOC 1618Z 211DEG 43KT 4461 9631SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1127 AM CDT THU MAY 8 2014
MNZ076-077-084-081715-
LE SUEUR-RICE-WASECA-
1127 AM CDT THU MAY 8 2014
...THUNDERSTORMS MOVING OVER LE SUEUR...RICE AND WASECA COUNTIES
THROUGH 1215 PM CDT...
AT 1125 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 8 MILES NORTHWEST OF WASECA...OR 18 MILES SOUTH OF LE
CENTER. THIS STORM WAS MOVING NORTHEAST AT 45 MPH.
HAIL UP TO NICKEL SIZE IS EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
JANESVILLE.
WATERVILLE.
MORRISTOWN.
WARSAW.
FARIBAULT.
FARIBAULT AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
&&
LAT...LON 4412 9373 4448 9342 4447 9321 4435 9315
4403 9364
TIME...MOT...LOC 1627Z 222DEG 37KT 4416 9361The Minneapolis radar (KMPX), 72 km away, was scanning. The volume nearest the first event began at 16:39 UTC.
15 thunderstorm wind, 12 hail, 4 tornado. Local standard time, as filed.
Power lines and a transformer were damaged between Elysian and Waterville.
Many large trees and power poles were snapped off from south to north across the city of Waseca. Also, a large grain bin was destroyed north of Waseca.
A measured wind gust occurred in the city of Morrisville.
A measured wind gust of 62 mph occurred near the intersection of County Road 37 and 10 near Hunt Lake.
A 3 foot diameter tree was uprooted near Circle Lake.
A large tree was snapped in half near Webster.
A tree was blown down in the southern part of Lakeville.
Light poles were blown down north of Lakeville.
A large tree was blown down between Lakeville and Apple Valley.
Several large trees were blown down in the Oak Shores Drive area, east of Buck Hill.
A large tree and telephone pole were blown down.
Large windows were blown in at a local supermarket.
Severe thunderstorm winds caused damage to several roofs, included one barn destroyed and another barn damaged. The rafters and walls of a building under construction were blown off between Goodhue and Red Wing.
Substantial damage occurred to a home south of Red Wing, east of the intersection of County Road 5, and Highway 58. The roof of the home was blown off to the north with debris noted across County Road 5.
A large tree limb, 10 to 12 inches in diameter, was blown off and landed on a power line.
Tornado was witnessed and filmed my multiple storm chasers. It moved across open fields and caused no damage.
A trained spotter reported a tornado touching down briefly in an open field in extreme northeastern Watonwan County before it moved into extreme southeastern Brown County and then Blue Earth County. The tornado was videotaped by a storm chaser when it was in Blue Earth County.
A tornado touched down in the extreme northeastern corner of Watonwan County before crossing the extreme southeast corner of Brown County. It continued into Blue Earth County. During its time crossing Brown County, it crossed open fields. The tornado was caught on video by a storm chaser when it was in Blue Earth County.
A tornado originated in extreme northeastern Watonwan County and traversed across extreme southeastern Brown County before moving into Blue Earth County. It was filmed by a storm chaser during its time in Blue Earth County. The tornado hit a farm and damaged the roofs of some hog barns and then dissipated.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2014Every state in 2014This day in weather historyThe tornado archive for Minnesota, 2014Warnings in Minnesota, May 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 505602, 505603, 506459, 506465, 507943, 507940, 507942, 506466, 506460, 506468, 506470, 506530, 506458, 506463, 507935, 506464, 506469, 517398, 517411, 517412, 517413, 505605, 507934, 505607, 505606, 507947, 507948, 505608, 505609, 505610, 505611.